Academic Journals Database
Disseminating quality controlled scientific knowledge

SYSTEMIC TOXICITY REACTIONS DUE TO EPIDURAL CATHETER DISPLACEMENT

ADD TO MY LIST
 
Author(s): M H Ghafari | M Akrami | M Sadeghi | M Ghoreishinejad

Journal: Acta Medica Iranica
ISSN 0044-6025

Volume: 46;
Issue: 6;
Start page: 518;
Date: 2008;
Original page

ABSTRACT
"nToxic reactions to local anesthetics may occur due to over dose, accidental intravenous injections or rapid systemic uptake of the drugs. But there have been few reports on toxicity due to displacement of epidural catheters after an initial correct insertion and performance of a test dose.  Here we present a case of local anesthetics toxicity due to possible displacement of the epidural catheter during APR (Ant-post Colporrhaphy) surgery. The patient's level of consciousness decreased at the end of surgery. She demonstrated CNS and cardiovascular toxicity due to local anesthetics. Consequently the patient was intubated and transferred to ICU, where she received mechanical ventilation along with other supportive treatments such as inotropic and antiepileptic drugs. We concluded that supportive therapy is the treatment of choice for such cases.
Save time & money - Smart Internet Solutions      Why do you need a reservation system?